MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was returned for analysis and the reported "fractured haptic" was observed.Intraocular lens (iol) returned positioned incorrectly in the lens case base.Solution is dried on both surfaces of the optic and haptics.The optic is cracked/fractured near the gusset area which could be interpreted as the reported complaint "fractured haptic".We are unable to determine the root cause for the reported complaint "fractured haptic, in and out, rupture of the posterior capsule, anterior vitrectomy".The iol was subject to handling, the lens was explanted.The reported complaint is lacking in relevant information such as associated products used to complete a thorough investigation.In addition to this, all iols are 100 percent cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during a cataract surgery with intraocular lens (iol) implantation procedure, the haptic fractured.The lens was removed during the initial procedure and replaced with another lens.There was a rupture of the posterior capsule during the process.Additional information was received stating that anterior vitrectomy was performed, and an unspecified three-piece lens was implanted.Patient was prescribed with antibiotic and steroid anti-inflammatory as a post-surgical management.Patient's outcome was recovered.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in e.1., h.3., h.6.And h.11.The product was returned for analysis and the reported "fractured haptic" was observed.Intraocular lens (iol) returned positioned incorrectly in the lens case base.Solution is dried on both surfaces of the optic and haptics.The optic is cracked/fractured near the gusset area which could be interpreted as the reported complaint "fractured haptic".The reporter stated the use of non-company viscoelastic; this is not qualified for use with the associated iol model.While we are unable to determine the origin of the reported complaint, our observations reasonably suggest that it is not manufacturing related.Based on the information provided by the customer, the most likely root cause is failure to follow instructions for use (ifu), as the surgeon states the use of non-qualified viscoelastic.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20249597
Report Number9612169-2024-00911
Device Sequence Number7291965
Product Code HQL
UDI-Device Identifier00380652555869
UDI-Public(01)00380652555869(17)290312(11)240314(10)25819119(21)25819119065
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.230
Device Lot Number25819119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer09/19/2024
10/30/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date10/18/2024
11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOVISC VISCOELASTIC.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale